Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Mar 24, 2017, 10:43 PM CDT. It took effect at Mar 25, 2017, 12:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 10:43 PM CDT (03:43 UTC)
- In effect from
- Mar 25, 2017, 12:00 AM CDT
- Expired
- Mar 25, 2017, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
230 WHUS74 KHGX 250343 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1043 PM CDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY... .MODERATE TO STRONG ONSHORE FLOW AND ELEVATED SEAS EXPECTED OVERNIGHT. GMZ335-350-355-370-375-250900- /O.NEW.KHGX.SC.Y.0039.170325T0500Z-170325T0900Z/ GALVESTON BAY- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 1043 PM CDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM CDT SATURDAY. * WINDS...SOUTHEAST 20 TO 25 KNOTS. * SEAS...6 TO 8 FEET. * BAY WATERS...ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
626 WHUS74 KHGX 250836 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 336 AM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY... .MODERATE TO STRONG ONSHORE FLOW AND ELEVATED SEAS ARE EXPECTED THIS MORNING. GMZ335-350-355-250945- /O.CAN.KHGX.SC.Y.0039.000000T0000Z-170325T0900Z/ GALVESTON BAY- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 336 AM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED ACROSS THE BAY. $$ GMZ370-375-251500- /O.EXT.KHGX.SC.Y.0039.000000T0000Z-170325T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 336 AM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...SOUTH 20 TO 25 KNOTS DIMINISHING TO 15 TO 20 KNOTS EARLY AND THEN BECOMING SOUTHWEST 10 TO 15 KNOTS BY LATE THIS MORNING. * SEAS...6 TO 8 FEET SUBSIDING TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 7:21 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 24, 7:21 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
721 PM CDT Fri Mar 24 2017
.UPDATE...
A Tornado Watch is in effect for the northern two thirds of the
CWA through Midnight tonight. Discrete cells over the far
northwestern forecast area are displaying rotation (funnel cloud
reported in Brenham) and are putting down as high as 1 to 2 inch
per hour rainfall accumulations. Cells are moving quite quickly to
the northeast at around 35 mph. High resolution modeling has
thunderstorms passing across the city from roughly 9 to 11 PM. 31
&&
.PREV DISCUSSION... /ISSUED 644 PM CDT Fri Mar 24 2017/
AVIATION...
Cluster of storms has managed to get going across western portions
of se Tx. Short term hires guidance suggests this, or a portion
of, this cluster will maintain itself for the next 4-6 hours as
it treks eastward toward the I-45 corridor. Storms between CRP &
SAT have been losing their luster the past several scans & will
monitor that area to see if capping wins that battle. Appears main
time period for possible impacts to the Houston area airports
will be between 1-5z. May see another thin band of shra and/or iso
tsra develop along the front itself as it passes from CXO to the
coast between 10-14z. VFR conditions should prevail from mid
morning onward Sat. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 58 78 58 84 66 / 50 10 10 10 20
Houston (IAH) 65 83 61 85 68 / 70 20 10 10 10
Galveston (GLS) 71 79 70 79 70 / 50 40 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 8 PM CDT this evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Jackson...Liberty...Madison...Matagorda...Montgomery...
Walker...Waller...Washington...Wharton.
GM...Small Craft Advisory until 10 PM CDT this evening for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay...Waters from Freeport to the Matagorda Ship Channel
from 20 to 60 NM...Waters from High Island to Freeport from
20 to 60 NM.
&&
Discussion...31Hazardous weather outlook, Mar 24, 4:39 AM CDT, 18 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 439 AM CDT Fri Mar 24 2017 TXZ163-164-176>179-198>200-213-214-238-250945- Chambers-Galveston-Grimes-Harris-Houston-Liberty-Madison- Montgomery-Polk-San Jacinto-Trinity-Walker- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Breezy south winds will continue for much of the day and a Wind Advisory may be required later this morning. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required toward evening. GMZ330-335-350-355-370-375-250945- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated winds and waves will continue today. A Small Craft Advisory will remain in effect today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ195>197-210>212-226-227-235>237-250945- Austin-Brazoria-Brazos-Burleson-Colorado-Fort Bend-Jackson- Matagorda-Waller-Washington-Wharton- 439 AM CDT Fri Mar 24 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A Wind Advisory is in effect today for strong south winds. Sustained winds will likely exceed 20 mph and gusts will frequently exceed 30 mph. A dryline will approach the region toward evening. This feature will trigger a line of showers and thunderstorms. A few of the storms could produce strong gusty winds and frequent lightning. The areas with the higher potential for severe weather will generally be north of a Brenham to Livingston line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A strong upper level disturbance will move across the Southern Plains on Sunday night. This feature could produce a few strong storms generally north of a Caldwell to Crockett line Sunday night. Another strong storm system will approach the region Wednesday into Wednesday night. This feature will have the potential to produce strong storms with gusty winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required during the afternoon and evening.
In the hours before
Local storm report, Mar 24, 9:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 4 SE TRINITY 30.90N 95.33W
03/24/2017 TRINITY TX LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED NUMEROUS TREES DOWN ALONG
FM356 INCLUDING 1 ON A MOBILE HOME.
&&
EVENT NUMBER HGX1700107
KPLocal storm report, Mar 24, 9:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
929 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND DMG CORRIGAN 31.00N 94.82W
03/24/2017 POLK TX LAW ENFORCEMENT
NUMEROUS REPORTS TO THE SHERIFFS OFFICE OF TREES AND
POWER LINES DOWN THROUGHOUT CORRIGAN.
&&
EVENT NUMBER HGX1700108
KPLocal storm report, Mar 24, 9:43 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
943 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL CONROE 30.32N 95.47W
03/24/2017 M1.00 INCH MONTGOMERY TX AMATEUR RADIO
HAIL WAS REPORTED AT I-45 AND HIGHWAY 105 AND ALSO AT
CONROE HIGH SCHOOL.
&&
EVENT NUMBER HGX1700109
BLOODSpecial weather statement, Mar 24, 9:47 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 947 PM CDT FRI MAR 24 2017 TXZ199-213-250345- Harris TX-Montgomery TX- 947 PM CDT FRI MAR 24 2017 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN MONTGOMERY AND NORTHERN HARRIS COUNTIES THROUGH 1045 PM CDT... At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near Katy, moving northeast at 35 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Humble, Jersey Village, Aldine, Kingwood, Greater Greenspoint, Spring, Addicks Park Ten, Spring Branch North, northern Northside / Northline, Spring Branch West, Patton Village, Roman Forest, Woodbranch, Bush Intercontinental Airport, Fairbanks / Northwest Crossing, Willowbrook, Hidden Valley, Acres Home, Atascocita and Westbranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A tornado watch remains in effect until midnight CDT for southeastern Texas. LAT...LON 2976 9575 2990 9586 3021 9518 2997 9505 TIME...MOT...LOC 0247Z 245DEG 29KT 2985 9573
Special weather statement, Mar 24, 10:03 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1003 PM CDT FRI MAR 24 2017
TXZ178-179-199-200-250400-
San Jacinto TX-Liberty TX-Polk TX-Montgomery TX-
1003 PM CDT FRI MAR 24 2017
...STRONG THUNDERSTORMS ACROSS EAST CENTRAL MONTGOMERY...SOUTHERN SAN
JACINTO...NORTHWESTERN LIBERTY AND POLK COUNTIES THROUGH 1100 PM
CDT...
At 1003 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Onalaska to near Splendora.
Movement was northeast at 65 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Cleveland, Livingston, Shepherd, Onalaska, Splendora, Corrigan,
Coldspring, Goodrich, North Cleveland, Seven Oaks, Lake Livingston
State Park, Alabama-Coushatta Reservation, West Livingston, Leggett,
Moscow, Tarkington Prairie, Segno, Romayor and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until midnight CDT for southeastern
Texas.
LAT...LON 3049 9473 3033 9468 3019 9533 3083 9511
3109 9463 3106 9456 3101 9466 3049 9454
TIME...MOT...LOC 0303Z 238DEG 58KT 3079 9500 3030 9516Local storm report, Mar 24, 10:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1019 PM CDT FRI MAR 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 11 SW EAGLE LAKE 29.47N 96.46W
03/24/2017 COLORADO TX EMERGENCY MNGR
STORM WINDS DAMAGED THE PORCH OF A RESIDENCE AND ALSO
DAMAGED SOME BARNS AND TREES ON CR 111 NW OF GARWOOD.
&&
EVENT NUMBER HGX1700110
BLOODThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 28 min |
| Mar 24, 7:24 PM CDT | Special Weather Statement | HGX | Grimes | 66 min |
| Mar 24, 7:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery | 46 min |
| Mar 24, 7:43 PM CDT | Special Weather Statement | HGX | Washington | 47 min |
| Mar 24, 7:49 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 26 min |
| Mar 24, 7:53 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto, Trinity, Walker | 52 min |
| Mar 24, 8:03 PM CDT | Tornado Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 42 min |
| Mar 24, 8:08 PM CDT | Special Weather Statement | HGX | Colorado | 52 min |
| Mar 24, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Waller, Washington | 30 min |
| Mar 24, 8:31 PM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 44 min |
| Mar 24, 8:48 PM CDT | Tornado Warning | HGX | Grimes, Montgomery, Waller | 27 min |
| Mar 24, 9:02 PM CDT | Special Weather Statement | HGX | Polk | 58 min |
| Mar 24, 9:11 PM CDT | Special Weather Statement | HGX | Fort Bend | 64 min |
| Mar 24, 9:17 PM CDT | Special Weather Statement | HGX | Montgomery | 28 min |
| Mar 24, 9:31 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto | 29 min |
| Mar 24, 9:47 PM CDT | Special Weather Statement | HGX | Harris | 58 min |
| Mar 24, 10:03 PM CDT | Special Weather Statement | HGX | Polk, San Jacinto | 57 min |
| Mar 24, 10:04 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 41 min |
| Mar 24, 10:07 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Fort Bend, Wharton | 53 min |
| Mar 24, 10:19 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller | 3 hr |
| Mar 24, 10:26 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Mar 24, 10:54 PM CDT | Special Weather Statement | HGX | Liberty | 66 min |
| Mar 24, 11:03 PM CDT | Special Marine Warning | HGX | 87 min | |
| Mar 24, 11:08 PM CDT | Special Weather Statement | HGX | Fort Bend | 52 min |
| Mar 24, 11:31 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 59 min |
| Mar 24, 11:38 PM CDT | Special Weather Statement | HGX | Harris | 37 min |
| Mar 25, 12:15 AM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Mar 25, 12:18 AM CDT | Special Weather Statement | HGX | Chambers | 42 min |
| Mar 25, 12:23 AM CDT | Special Marine Warning | HGX | 67 min | |
| Mar 25, 12:36 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Chambers, Harris, Liberty | 39 min |
| Mar 25, 12:43 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Harris | 62 min |
| Mar 25, 1:21 AM CDT | Special Weather Statement | HGX | Chambers | 39 min |
| Mar 25, 1:25 AM CDT | Special Marine Warning | HGX | 50 min | |
| Mar 25, 2:05 AM CDT | Special Weather Statement | HGX | Chambers | 40 min |
| Mar 25, 5:23 AM CDT | Special Weather Statement | HGX | Montgomery | 37 min |
| Mar 25, 5:54 AM CDT | Special Weather Statement | HGX | Liberty | 51 min |
| Mar 25, 6:51 AM CDT | Special Weather Statement | HGX | Liberty | 39 min |
| Mar 25, 8:06 AM CDT | Special Weather Statement | HGX | Chambers | 39 min |
| Mar 25, 9:07 AM CDT | Special Weather Statement | HGX | Chambers | 38 min |
| Mar 25, 10:01 AM CDT | Areal Flood Advisory | HGX | Chambers, Liberty | 3 hr |
| Mar 25, 10:46 AM CDT | Small Craft Advisory | HGX | 74 min | |
| Mar 25, 11:43 AM CDT | Special Weather Statement | HGX | Chambers | 47 min |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.